Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 77, NWS Little Rock, AR

July 8, 2019Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 8, 2019, 6:31 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2019, 6:31 PM CDT (23:31 UTC)
Expired
Jul 8, 2019, 9:30 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:25 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 8, 6:25 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
625 PM CDT Mon Jul 8 2019

.AVIATION...
Scattered showers and thunderstorms continue across the area this
evening. Expect these thunderstorms to dissipate after sunset.
Cumulus will develop again Tuesday afternoon. VFR and isolated IFR
conditions are expected.

&&

.PREV DISCUSSION...(ISSUED 253 PM CDT Mon Jul 8 2019)
SHORT TERM...Tonight Through Wednesday

Diurnally driven showers and thunderstorms have begun to develop
this afternoon. The highest concentration of convection has been
along a weak convergence boundary separating weak SW winds from weak
NE winds. This boundary was roughly located along a NW to SE line
oriented through central AR. Additionally, convection was developing
across the higher terrain of western AR and portions of the Ozark
Mtns. This activity will continue to increase in coverage through
the early evening before diminishing after sunset with the loss of
daytime heating. Temperatures this afternoon are rather warm with
readings in the upper 80s to mid 90s with heat indices in the 100
to 105 degree range.

Aloft, high pressure will remain situated over the region through
the short term period. With weak forcing over the state, only
diurnally driven convection is expected each afternoon.
Precipitation is expected to become less widespread by Wednesday
when surface high pressure becomes the dominate player and most
aligned over the state. Temperatures will continue to warm with
large scale subsidence settling in over the region. Temperatures
will reach the lower to middle 90s both Tuesday and Wednesday. Heat
index values will range from 100 to around 110 degrees on Tuesday
and Wednesday, thus issued a heat advisory for Tuesday for locations
with heat indices greater than 105 degrees. Have held off on an
advisory for Wednesday as at this time more counties may be
included. Wednesday does appear to be the warmest day of the week
before the overall pattern begins to shift somewhat.

Thunderstorms during the short term period are not expected to be
meet severe limits, mainly just pulse single cell type storms. PW
values are approaching 2 inches both days, combined with low LCLs,
scattered daytime precipitation is expected despite high pressure
over the region. Forecasted CAPE values are on the order of 1500 to
2500 J/Kg. Overall shear profiles are weak thus organized convection
is not expected. Given this information, storms should become
efficient rainfall producers. With little to no steering aloft,
locally heavy rainfall will be the main threat with any storms.

LONG TERM...Wednesday Night Through Monday

Main points of interest during the long term portion of the forecast
will be continued hot weather as well as the future track of what
could be Tropical Storm Barry. At the start of the period, Arkansas
will find itself in the wake of a mid-July "cold" front which will
provide a bit of relief in the form of nrly winds, and T/Td values a
few degrees lower.

The upper pattern will remain fairly consistent with H500 ridging
expected to hold strong over the Four Corners eastward across the
southeast US. As the week goes on, probabilities increase for
tropical development in the Gulf as a system will round the eastern
periphery of the high and progress southward toward the northern
Gulf where it will then begin to trek westward.

By the weekend, model data suggests a northward progression
somewhere into the Southern Plains, but this future path will likely
fluctuate significantly over the next 5-7 days. Rain chances will be
fairly low through the period, confined to mainly southern Arkansas
and largely diurnal in nature.

&&

.LZK Watches/Warnings/Advisories...
Heat Advisory from 10 AM to 8 PM CDT Tuesday FOR Arkansas-
Bradley-Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-
Drew-Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-
Jefferson-Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-
Ouachita-Perry-Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van
Buren-White-Woodruff-Yell.

&&

Aviation...51
Hazardous weather outlook, Jul 8, 3:14 AM CDT, 15 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
314 AM CDT Mon Jul 8 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-091000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
314 AM CDT Mon Jul 8 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some patchy fog will remain possible this morning...mainly across
southwest portions of the area...or where rainfall occurred on
Sunday.

Thunderstorms will be possible through this afternoon and evening.
While organized severe weather is not expected...a few
thunderstorms could become strong...with gusty winds and locally
heavy rainfall the primary hazards expected with the strongest
storms.

Heat index values will warm into the 90s to just over 100 degrees
by this afternoon...with the hottest conditions expected over the
southeast half of the area.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Hot and humid conditions will persist through at least the first
half of the week...with heat index values approaching or
exceeding the 100 degree mark for several areas. Some locations
could see heat index values exceeding 105 to even 110
degrees Tuesday and Wednesday. Slightly cooler and less humid
conditions are forecast by later this week.

Showers and thunderstorms will remain in the forecast for each
day through Wednesday and part of Thursday...mainly during the
afternoon and early evening hours. While organized severe weather
is not expected...a few strong storms could be seen. Drier
weather will be seen by later this week.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/56

In the hours before

Special weather statement, Jul 8, 1:22 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
122 PM CDT Mon Jul 8 2019

ARZ022-030-038-081845-
Pope AR-Logan AR-Yell AR-
122 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...NORTH
CENTRAL YELL AND WEST CENTRAL POPE COUNTIES UNTIL 145 PM CDT...

At 122 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midway in Logan County, or 14 miles north of Danville, moving east at
5 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
London...                         Mt Nebo State Park...
Mosley...                         Lake Dardanelle...
New Blaine...                     Delaware...
Chickalah...                      Spring Lake Campground...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3534 9350 3534 9342 3533 9342 3533 9337
      3534 9332 3533 9330 3535 9330 3535 9323
      3513 9326 3515 9351
TIME...MOT...LOC 1822Z 274DEG 5KT 3525 9344

67
Special weather statement, Jul 8, 2:38 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Little Rock AR
238 PM CDT Mon Jul 8 2019

ARZ043-044-082000-
Pulaski AR-Saline AR-
238 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SALINE AND CENTRAL
PULASKI COUNTIES UNTIL 300 PM CDT...

At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem in Saline County, or 7 miles northwest of Bryant. This storm
was nearly stationary.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Little Rock...                    Benton...
Bryant...                         Southwest Little Rock...
Otter Creek...                    Salem in Saline County...
Alexander...                      Bauxite...
Avilla...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3472 9262 3478 9255 3469 9236 3457 9251
TIME...MOT...LOC 1938Z 314DEG 4KT 3471 9255

67
Special weather statement, Jul 8, 5:48 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
548 PM CDT Mon Jul 8 2019

ARZ056-082315-
Jefferson AR-
548 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY
UNTIL 615 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Warbritton, or near Pine Bluff, moving north at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pine Bluff...                     White Hall...
Warbritton...                     Pine Bluff Arsenal...
Hensley Island...                 Sherrill...
Tucker...                         Gethsemane...
Pastoria...                       Wright...
Dexter...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3418 9199 3424 9212 3448 9209 3442 9179
TIME...MOT...LOC 2248Z 197DEG 8KT 3428 9202

51
Special weather statement, Jul 8, 5:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Mon Jul 8 2019

ARZ043-044-055-056-090000-
Pulaski AR-Grant AR-Saline AR-Jefferson AR-
556 PM CDT Mon Jul 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...NORTHWESTERN
JEFFERSON...NORTHEASTERN SALINE AND CENTRAL PULASKI COUNTIES UNTIL
700 PM CDT...

At 555 PM CDT, Doppler radar was tracking strong thunderstorms
developing from near Little Italy to Mabelvale to near Orion.
Movement was east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Little Rock...                    North Little Rock...
West Little Rock...               Maumelle...
Downtown Little Rock...           Southwest Little Rock...
Shannon Hills...                  Wrightsville...
Argenta...                        Redfield...
Otter Creek...                    Burns Park...
Ironton...                        Estes...
Chenal Valley...                  Roland in Pulaski County...
Pinnacle Mountain State Park...   East End...
Orion...                          Sweet Home...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3444 9229 3464 9244 3490 9273 3495 9249
      3493 9246 3489 9245 3486 9247 3485 9244
      3490 9245 3491 9242 3464 9213 3451 9203
      3449 9203 3449 9201 3438 9192
TIME...MOT...LOC 2255Z 270DEG 5KT 3485 9260 3464 9237 3451 9226

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:12 PM CDTFlash Flood WarningLZKBaxter, Marion, Searcy, Stone109 min
Jul 7, 7:22 PM CDTSpecial Weather StatementLZKIzard23 min
Jul 8, 1:22 PM CDTSpecial Weather StatementLZKYell23 min
Jul 8, 2:38 PM CDTSpecial Weather StatementLZKSaline22 min
Jul 8, 2:50 PM CDTHeat AdvisoryLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more29 hr
Jul 8, 5:48 PM CDTSpecial Weather StatementLZKJefferson27 min
Jul 8, 5:56 PM CDTSpecial Weather StatementLZKPulaski64 min
Jul 8, 6:48 PM CDTSpecial Weather StatementLZKLawrence27 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.